It's also worth noting that there are differences between chronic and acute vitamin toxicity. Acute toxicity generally requires a higher dose of the vitamin in question, while chronic effects occur from a lower dose over a longer period of time. Both can present substantial health risks.
Finally, parenteral administration is generally more dangerous than oral. There are a number of safeguards that normally prevent the body from absorbing a massive overdose of certain vitamins that don't necessarily apply to "vitamin shots" (thiamine comes to mind here).
My research strategy was hardly anything to write home about -- I went down to NSU's medical library and checked out a textbook. This isn't information that's hard to come by... unless you're trying to get it from the various fad "health gurus", from DAN doctors, or from other, similar sources.
So, without further ado...
- An overabundance of vitamin A is associated with hair loss, ataxia, bone and muscle pain, cheilitis, conjunctivitis, headache, liver damage, hyperlipemia, hyperostosis, membrane dryness, itching, pseudotumor cerebri, various skin disorders, and visual impairment. Vitamin A also acts as a teratogen, but this usually isn't relevant to the use of DAN-reccommended megavitamin supplements (i.e. I've never heard of a DAN protocol being used to treat a pregnant woman).
- Vitamin D poisoning can result in hypercalcemia, hypercalciuria, anorexia, nausea, vomitting, thirst, polyuria, muscular weakness, joint pains, diffuse demineralization of bones, disorientation, and irreversable calcification of the heart, lungs, kidneys, and other soft tissues. The vast majority of the death-by-vitamin-overdose case reports I've read (which may or may not be a representative sample) have been due to hypervitaminosis D.
- Vitamin B3 overdose effects depend on the specific form of the vitamin involved. Nicotinic acid toxicity is associated with vasodilation, burning or stinging sensations in the face and hands, nausea, vomiting, diarrhea, hyperpigmentation of the skin, abnormal glucose tolerance, hyperuricemia, peptic ulcers, hepatomegaly, and jaundice. Nicotinamide overdose has been known to cause liver damage and may cause cancer (further research was required according to the textbook I read, which was published in 2001. I have not conducted a search for more recent information).
- Chronic overdose of Vitamin B6 has been associated with neuropathy (motor, sensory, and peripheral), vesicular dermatosis, loss of reflexes, impaired touch sensation in limbs, dizziness, nausea, breast discomfort or tenderness, and photosensitivity.
This is nowhere near a complete list, even from within the sole book which served as my reference. Think on that.
Rucker, R., Suttie, J., McCormick, D., & Machlin, L. (Eds.). (2001). Handbook of Vitamins (3rd Ed., Revised and Expanded). New York, NY: Marcel Dekker, Inc.